MAUDE Adverse Event Report: ARTHREX, INC. TIGERSTICK, #2 TIGERWIRE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHREX, INC. TIGERSTICK, #2 TIGERWIRE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number TIGERSTICK, #2 TIGERWIRE
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.Attempts to receive additional information have received no response.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported by the hospital that a patient experienced an infection after having arthrex parts implanted.At the time of the call the facility reporter was looking to obtain additional information regarding the implants, and did not have any other available information other than the arthrex parts that were used in the original procedure.The following arthrex parts were used during the original procedure: ar-2271 / lot: f185810 (acute ac repair kit); ar-7209t (tigerstick, #2 tigerwire); ar-2275 (obturator - instrument does not remain in patient).Update 5/23/19: several attempts have been made to obtain additional information with no response received.
 
Event or Problem Description
It was reported by the hospital that a patient experienced an infection after having arthrex parts implanted.At the time of the call the facility reporter was looking to obtain additional information regarding the implants, and did not have any other available information other than the arthrex parts that were used in the original procedure.The following arthrex parts were used during the original procedure: ar-2271 // lot: f185810, ar-7209t, and ar-2275.Update (b)(6) 2019: several attempts have been made to obtain additional information with no response received.Additional information obtained (b)(6) 2019: the original procedure took place on (b)(6) 2019.The procedure was a right shoulder open arthrotomy acromioclavicular joint, acromioclavicular dislocation repair and joint injection.The patient began experiencing symptoms six weeks post-op.The patient underwent a surgical wound washout (date unknown) and was treated with iv antibiotics and progressed to oral antibiotics.Sinus track drainage was done and a pico dressing was placed.One week later the wound was sutured closed and the issues are resolving.Cultures were done on (b)(6) 2019 and the patient was found to have propionibacterium.Additional information obtained (b)(6) 2019: the surgical wound washout was performed on (b)(6) 2019.The wound was sutured closed on (b)(6) 2019.
 
Additional Manufacturer Narrative
Follow-up submission to reflect event updates including the original date of the event and facility details.

Brand Name
TIGERSTICK, #2 TIGERWIRE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8637000
Report Number1220246-2019-01109
Device Sequence Number11280987
Product Code GAT
UDI-Device Identifier00888867041394
UDI-Public00888867041394
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K122374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTIGERSTICK, #2 TIGERWIRE
Device Catalogue NumberAR-7209T
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/01/2019
Supplement Date Received by Manufacturer05/01/2019
Initial Report FDA Received Date05/23/2019
Supplement Report FDA Received Date06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;